Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On nonlinear evolution operators associated with some nonlinear dispersive equations

Authors: Shinnosuke Oharu and Tadayasu Takahashi
Journal: Proc. Amer. Math. Soc. 97 (1986), 139-145
MSC: Primary 35Q20; Secondary 47H20, 58D25
MathSciNet review: 831403
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The initial-boundary value problem for a nonlinear dispersive system with time-dependent boundary condition is discussed in the Sobolev space $ {H^1}$ from the point of view of the theory of nonlinear evolution operators. A notion of weak solution to the problem is introduced and the associated family of solution operators is constructed in such a way that it gives rise to a nonlinear evolution operator with time-dependent domain. Various qualitative properties as well as regularity of the weak solutions are investigated through those of the constructed evolution operator.

References [Enhancements On Off] (What's this?)

  • [1] T. Benjamin, J. Bona and J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London Ser. A 272 (1972), 47-78. MR 0427868 (55:898)
  • [2] J. Bona and P. Bryant, A mathematical model for long waves generated by wavemakers in nonlinear dispersive systems, Proc. Cambridge Philos. Soc. 73 (1973), 391-405. MR 0339651 (49:4409)
  • [3] J. Bona and V. Dougalis, An initial- and boundary-value problem for a model equation for propagation of long waves, J. Math. Anal. Appl. 75 (1980), 503-522. MR 581837 (83c:35099)
  • [4] M. Crandall and A. Pazy, Nonlinear evolution equations in Banach spaces, Israel J. Math. 11 (1972), 57-94. MR 0300166 (45:9214)
  • [5] L. Evans, Nonlinear evolution equations in an arbitrary Banach space, Israel J. Math. 26 (1977), 1-42. MR 0440431 (55:13306)
  • [6] T. Iwamiya, S. Oharu and T. Takahashi, On the semigroup approach to some nonlinear dispersive equations, Lecture Notes in Numer. Appl. Anal., vol. 1, Kinokuniya Book Store Co., Tokyo, 1979, pp. 95-134. MR 690439 (84d:35083)
  • [7] K. Kobayasi, Y. Kobayashi and S. Oharu, Nonlinear evolution operators in Banach spaces, Osaka J. Math. 21 (1984), 281-310. MR 752464 (85h:47073)
  • [8] -, Nonlinear evolution operators in Banach spaces. II, Hiroshima Math. J. (to appear).
  • [9] L. Medeiros and M. Miranda, Weak solutions for a nonlinear dispersive equation, J. Math. Anal. Appl. 59 (1977), 432-441. MR 0466924 (57:6798)
  • [10] R. E. Showalter, Sobolev equations for nonlinear dispersive systems, Applicable Anal. 7 (1978), 297-308. MR 504616 (80g:34067)
  • [11] N. Pavel, Nonlinear evolution equations governed by $ f$-quasi-dissipative operators, Nonlinear Anal. 5 (1981), 449-468. MR 613054 (82i:34073)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35Q20, 47H20, 58D25

Retrieve articles in all journals with MSC: 35Q20, 47H20, 58D25

Additional Information

Keywords: Nonlinear dispersive equations, long waves of small amplitude, nonlinear evolution operators
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society